Alert archive / Missouri / Flash Flood Watches in 2015
Flash Flood Watch 11, NWS Springfield, MO
NWS Springfield, MO issued this flash flood watch at Aug 4, 2015, 2:58 PM CDT for 29 counties in Missouri. It took effect at Aug 5, 2015, 7:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Aug 4, 2015, 2:58 PM CDT (19:58 UTC)
- In effect from
- Aug 5, 2015, 7:00 AM CDT
- Expired
- Aug 5, 2015, 3:44 PM CDT
- In force
- 9 hr
- Issued by
- NWS Springfield, MO
- Flood severity
- None
All 29 counties
Barry County, MO, Benton County, MO, Camden County, MO, Cedar County, MO, Christian County, MO, Dade County, MO, Dallas County, MO, Dent County, MO, Douglas County, MO, Greene County, MO, Hickory County, MO, Howell County, MO, Laclede County, MO, Lawrence County, MO, Maries County, MO, Miller County, MO, Morgan County, MO, Oregon County, MO, Ozark County, MO, Phelps County, MO, Polk County, MO, Pulaski County, MO, Shannon County, MO, St. Clair County, MO, Stone County, MO, Taney County, MO, Texas County, MO, Webster County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 61 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.0 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 141 J/kg
- Mixed-layer CIN
- -124 J/kg
- Mixed-layer LCL
- 1844 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood watch went out at Aug 4, 2:37 PM CDT, 21 minutes earlier.
Area forecast discussion, Aug 4, 2:37 PM CDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 237 PM CDT TUE AUG 4 2015 .SYNOPSIS... ISSUED AT 0237 PM CDT TUE AUG 04 2015 MCV WAS PUSHING EAST-NORTHEAST ACROSS NORTHEAST OKLAHOMA INTO SOUTHWEST MISSOURI EARLY THIS AFTERNOON. MEANWHILE A SURFACE BOUNDARY WAS SLOWLY SHIFTING SOUTH-SOUTHWEST INTO CENTRAL MISSOURI INTO OUR NORTHERN CWA. CLOUD COVER HAS KEPT TEMPERATURES IN THE 80S SO FAR TODAY AND WITH SHOWERS MOVING INTO WESTERN MO, TEMPERATURES WERE IN THE UPPER 70S TO MID 80S THERE. UNSETTLED WEATHER IS EXPECTED DURING THE MIDDLE PORTION OF THE WEEK AND FOCUS WILL BE CENTERED ON THE RISK OF STRONG TO SEVERE THUNDERSTORMS ALONG WITH FLOODING TONIGHT THROUGH WEDNESDAY NIGHT. && .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY NIGHT) ISSUED AT 0237 PM CDT TUE AUG 04 2015 MCV WILL SHIFT ACROSS THE AREA TONIGHT WHILE THE SURFACE BOUNDARY SHIFTS SOUTHWARD. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BECOME MORE WIDESPREAD TONIGHT ACROSS THE AREA WITH SEVERAL FORCING MECHANISMS IN PLACE. THINGS WILL BECOME MORE INTERESTING AS WE HEAD INTO WEDNESDAY, ESPECIALLY IF EXPECTED NIGHTTIME AND MORNING CONVECTION CLEARS TO THE EAST. MODELS ARE DEVELOPING SOME SURFACE BASED INSTABILITY WITH CAPES FROM 2000-4000 J/KG DURING THE AFTERNOON/EVENING AND START TO BRING IN 35 TO 40 KTS OF 0-6KM BULK SHEAR DURING THAT SAME TIME FROM IN FROM THE NORTHWEST. IF THE INSTABILITY CAN MATERIALIZE, THERE WILL BE A RISK OF SEVERE STORMS DURING THE AFTERNOON AND EARLY EVENING HOURS. RIGHT NOW, WE ARE MAINLY FOCUSING OVER THE WESTERN 2/3 OF THE CWA FOR THE SEVERE WEATHER POTENTIAL, WITH LARGE HAIL, DAMAGING WIND AND WE CAN'T RULE OUT AN ISOLATED TORNADO. IN ADDITION TO THE SEVERE WEATHER POTENTIAL, THERE WILL BE A HEAVY RAIN RISK AND THE POTENTIAL FOR FLASH FLOODING. WE ARE GOING WITH TWO TO THREE INCHES OF RAIN OVER OUR NORTHERN AND EASTERN CWA AND WILL GO WITH A FLASH FLOOD WATCH STARTING AT 12Z WED AND CONTINUING THROUGH 12Z THU. .LONG TERM...(THURSDAY THROUGH TUESDAY) ISSUED AT 0237 PM CDT TUE AUG 04 2015 ANOTHER WAVE OF ENERGY WILL SHIFT INTO THE AREA LATE THURSDAY INTO THURSDAY NIGHT AS THE FORECAST AREA WILL REMAIN TO THE NORTHEAST OF THE UPPER LEVEL RIDGE. THIS WILL BRING ANOTHER CHANCE OF THUNDERSTORMS TO THE AREA. THE RIDGE IS EXPECTED TO AMPLIFY AND BUILD MORE INTO THE REGION BY LATE IN THE WEEK INTO THE WEEKEND, BUT MAY STILL HAVE PRECIPITATION CHANCES OVER OUR NORTHEAST CWA ON THE NORTHEAST PERIPHERY OF THE RIDGE. TEMPERATURES SHOULD AGAIN BE ON THE RISE AS THE RIDGE BUILDS BACK INTO THE AREA AND WILL START TO SEE HEAT INDEX VALUES CREEP BACK INTO THE POTENTIAL ADVISORY CRITERIA. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON) ISSUED AT 1230 PM CDT TUE AUG 04 2015 AN AREA OF SHOWERS OVER EASTERN KANSAS AND OKLAHOMA WILL MOVE INTO THE AREA THIS AFTERNOON. ADDED VICNITY SHOWERS TO ACCOUNT FOR THIS ACTIVITY. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE THEN POSSIBLE LATE THIS EVENING AS A FRONTAL BOUNDARY MOVES INTO THE AREA. HARD TO PINPOINT EXACT TIMING AT THIS JUNCTURE THEREFORE WENT WITH PROB30. A BRIEF BREAK IS POSSIBLE TOMMORROW MORNING BEFORE ADDITIONAL ACTIVITY DEVELOPS OVER THE AREA. CONDITIONS OVERALL WITH BE VFR THROUGHOUT THE PERIOD, HOWEVER ANY THUNDERSTORMS WILL CAUSE A DROP TO MVFR-IFR. WINDS OUTSIDE OF ANY THUNDERSTORMS WILL PRIMARILY BE LIGHT OUT OF THE SOUTHWEST. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SYNOPSIS...LINDENBERG SHORT TERM...LINDENBERG LONG TERM...LINDENBERG AVIATION...BURCHFIELD
Hazardous weather outlook, Aug 4, 12:51 PM CDT, 2 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1251 PM CDT TUE AUG 4 2015 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-051800- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1251 PM CDT TUE AUG 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. LIMITED THUNDERSTORM WIND DAMAGE RISK. ELEVATED LIGHTNING RISK. LIMITED EXCESSIVE HEAT RISK. DISCUSSION... THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...ISOLATED SEVERE STORMS ARE POSSIBLE WITH DAMAGING WINDS...LARGE HAIL AND HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SEVERAL ROUNDS OF THUNDERSTORMS ARE EXPECTED WEDNESDAY INTO THURSDAY. THERE WILL BE AN ELEVATED POTENTIAL FOR SEVERE THUNDERSTORMS WEDNESDAY AFTERNOON AND EVENING WITH THE MAIN THREATS BEING DAMAGING WIND GUSTS AND LARGE HAIL. AN ISOLATED TORNADO CANNOT BE RULED OUT. IN ADDITION...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE AND ANY TRAINING OF STORMS OVER THE SAME AREA COULD LEAD TO FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE)
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 3:02 PM CDT | Severe Thunderstorm Warning | SGF | Phelps, Pulaski | 43 min |
Nearby
Flash Flood Watches in Missouri, 2015Every flash flood watch in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.